MAUDE Adverse Event Report: CONVATEC LTD L3W0650 - AQUACEL FOAM; DRESSING, WOUND, DRUG

CONVATEC LTD L3W0650 - AQUACEL FOAM; DRESSING, WOUND, DRUG
Model Number 421580
Medical Device Problem Codes Material Disintegration (1177); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by company representative that the woc (wound, ostomy, and continence) nurse told him that five dressings from one market unit had left silicone residue on the skin, and thus she believed it was leaving residue in the wounds as well.This was meant to be used as more of a protective dressing.They had been trialing the product as a replacement for other company¿s foam dressing.Three attempts have been made and one electronic mail (email) was sent requesting further information to contact the woc (wound, ostomy, and continence) nurse but it was not possible to contact her.No additional information is available at this time.A photograph depicting the issue was received from the complainant.
 
Additional Manufacturer Narrative
Device 5 of 5: role of complainant : (b)(6).Name of hospital : (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: d9: device available for eval & date returned to mfg h3: device evaluated by mfg h6 - investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions h10: investigation summary a batch record review was completed and no discrepancies were found.Aquacel foam pro sacral 24x21.5cm 1x5 nai was manufactured under system application product (sap) code (b)(4) and manufacturing lot number 1k01013 on 11 october 2021.Lot # 1k01013 was sterilised under reference (b)(4) and released on review of results of sterilisation provided by sterilisation company sterigenics.All of the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 1k01013.There are 2 complaints for this affected lot number in database- this complaint for dressing leaving residue in the wound and the additional complaint noted above for maceration.One photograph was received for this issue and has been evaluated in accordance with work instruction (wi).The photograph confirms the expected lot number and product, but does not show the complaint issue.The samples under complaint were requested for investigation as part of both complaints, received on 29th june 2022.A non-conformance was raised for this complaint, also including covering the associated complaints, as noted above.The research and development team were able to comment on the complaints, stating that the residue under complaint will be common silicone gel.Silicone gels have a fine balance when curing for adhesion; a softer gel was stickier but softer so can leave residue, a harder gel was less adhesive to the skin but no risk of residue.The residue is common with silicones and is removed easily.Additionally, it would not leave silicone in the wound as silicone is hydrophobic and hence will not stick to the wound, only to the dry peri-wound skin.The silicone is highly biocompatible, as documented in the biomedical and environmental research, so there would be no risk to patient, even if some residue did get left.These silicones are used in implants, so are safe and biocompatible.As the silicone adhesive is applied and cured at a supplier site, the supplier has been contacted regarding these complaints.However, no discrepancies were identified in the suppliers documentation, and the affected lot was confirmed as being within specification with no unusual events record on the batch records.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092, manufacturing site: 1000317571.
 
Event or Problem Description
To date no additional patient or event details have been received.

Brand Name
L3W0650 - AQUACEL FOAM
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key15011433
Report Number1000317571-2022-00117
Device Sequence Number14056950
Product Code NAC
UDI-Device Identifier00768455140503
UDI-Public00768455140503
Combination Product (Y/N)N
Initial Reporter StateFL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2024
Device Model Number421580
Device Catalogue Number421580
Device Lot Number1K01013
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer08/19/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale